AbstractRationale:Eosinophilic pleural effusion (EPE) is an eosinophil count ≥10% in pleural effusion, which is a rare condition in drug therapy.Patient concerns:We describe the case of a 70-year-old Alzheimer patient who was taking olanzapine for 2 months for the treatment of depression, and developed peripheral eosinophilia and bilateral EPE.Diagnoses:Olanzapine-induced peripheral eosinophilia and eosinophilic pleural effusion was diagnosed.Interventions:Olanzapine was discontinued, and repeated drainage of fluid from the pleural cavity was performed.Outcomes:All symptoms—as well as the EPE—were resolved 6 months later.Lessons:This case is a reminder that olanzapine may be a potential agent for EPE, and that this should be considered in clinical practice.
Medicine – Wolters Kluwer Health
Published: Feb 1, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.
All for just $49/month
It’s easy to organize your research with our built-in tools.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud